Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 158, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 12, 2009, 11:03 AM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2009, 11:03 AM CDT (16:03 UTC)
- Expired
- Oct 12, 2009, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 185 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 12:42 PM CDT | FLASH FLOOD | Crossett, AR | NUMEROUS STREETS COVERED WITH WATER IN TOWN ALONG WITH ASHLEY COUNTY ROADS 63..45...485...488 AND 20 INUNDATED BY WATER. |
| Oct 12, 12:42 PM CDT | FLASH FLOOD | Old Milo, AR | SEVERAL STREETS COVERED BY WATER MAKING TRAFFIC IMPASSABLE IN TOWN. |
| Oct 12, 1:06 PM CDT | FLASH FLOOD | 5 E Bastrop, LA | MULTIPLE LOCATIONS OF WATER OVER HIGHWAY 2 EAST OF BASTROP. |
| Oct 12, 1:06 PM CDT | FLASH FLOOD | 7 N Bastrop, LA | MULTIPLE LOCATIONS OF WATER OVER HIGHWAY 425 NORTH OF BASTROP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 121603
FFWJAN
ARC003-LAC067-121900-
/O.NEW.KJAN.FF.W.0158.091012T1603Z-091012T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CDT MON OCT 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
* UNTIL 200 PM CDT
* AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 23 MILES SOUTHWEST OF
WEST CROSSETT...OR 12 MILES WEST OF HUTTIG. THE STORMS WERE MOVING
NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERLIN...SNYDER...OLD MILO...PORTLAND...PARKDALE...MONTROSE AND
FOUNTAIN HILL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3331 9197 3340 9195 3339 9145 3299 9143
3290 9149 3286 9156 3264 9164 3262 9170
3257 9174 3257 9181 3253 9185 3255 9188
3254 9191 3267 9191 3271 9197 3271 9205
3302 9207 3304 9210 3320 9212
$$
BK2 follow-up statements
000
WGUS74 KJAN 121750
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT MON OCT 12 2009
ARC003-LAC067-121900-
/O.CON.KJAN.FF.W.0158.000000T0000Z-091012T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-MOREHOUSE LA-
1250 PM CDT MON OCT 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
ASHLEY COUNTY...AND MOREHOUSE PARISH...
AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN NEAR BASTROP.
THE STORMS WERE MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN THE
PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONES...BEEKMAN...BERLIN...SNYDER...OLD MILO...WILMOT...WEST
CROSSETT...PORTLAND...PARKDALE...NORTH CROSSETT...MONTROSE...
HAMBURG...FOUNTAIN HILL AND CROSSETT
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3331 9197 3340 9195 3339 9145 3299 9143
3290 9149 3286 9156 3264 9164 3262 9170
3257 9174 3257 9181 3253 9185 3255 9188
3254 9191 3267 9191 3271 9197 3271 9205
3302 9207 3304 9210 3320 9212
$$
BK000
WGUS54 KJAN 121845
FFWJAN
ARC003-LAC067-122100-
/O.EXT.KJAN.FF.W.0158.000000T0000Z-091012T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT MON OCT 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
* UNTIL 400 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN NEAR HUTTIG. THE
STORMS WERE MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN
THE PAST HOUR. LOCAL LAW ENFORCEMENT HAS REPORTED LOCALIZED
FLOODING OF COUNTY ROADS ACROSS THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONES...BEEKMAN...BERLIN...SNYDER...OLD MILO...PORTLAND...
PARKDALE...MONTROSE AND FOUNTAIN HILL
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3331 9197 3340 9195 3339 9145 3299 9143
3290 9149 3286 9156 3264 9164 3262 9170
3257 9174 3257 9181 3253 9185 3255 9188
3254 9191 3267 9191 3271 9197 3271 9205
3302 9207 3304 9210 3320 9212
$$
BKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 11:00 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 12, 11:00 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT MON OCT 12 2009 .UPDATE...SOGGY COLUMBUS DAY MORNING FOR THE NORTHERN HALF OF THE CWA AS SEVERAL INCHES OF RAIN HAS FALLEN NEAR A LINE FROM BASTROP LA TO GRENADA MS. ALTHOUGH SATELLITE IMAGERY/RIC ANALYSIS SHOWS THE BULK OF THE SHORTWAVE LAST NIGHT HAS SHIFTED EAST OF OUR CWA...THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET WAS STILL OVER THE AREA AND DEEP SOUTHWEST FLOW WAS STILL CONTRIBUTING TO RAINFALL PRODUCTION OVER OUR CWA. A FEW ELEVATED THUNDERSTORMS WERE BEING OBSERVED BUT NORTH OF INTERSTATE 20 BUT MODERATE TO HEAVY RAIN IS EXPECTED TO PREVAIL. THE FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING AND WILL BE MAINTAINED THROUGH THE AFTERNOON. SURFACE ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE STILL NOSING INTO OUR AREA FROM THE NORTHEAST RESULTING IN A LIGHT NORTHEAST WIND OVER THE CWA INSTEAD OF SOUTHEAST WIND THAT WAS EXPECTED FROM SUNDAYS FORECAST. THIS NORTHEAST FLOW HAS KEPT THE WARM FRONT FARTHER SOUTH THAN EXPECTED. THE WARM FRONT WAS NOTED NEAR THE INTERSTATE 10 CORRIDOR. DESPITE THE WARM FRONT STAYING SOUTH AND THE LIGHT NORTHEAST SFC FLOW...OUR PWS HAVE INCREASED TO TWO INCHES PER THE 12Z JAN SOUNDING. MODEL CONSENSUS SHIFTS THE FOCUS FOR RAINFALL THIS AFTERNOON TO THE SOUTH AND CURRENT FORECAST HANDLES THIS. HAVE UPDATED FORECAST THOUGH TO LOWER AFTERNOON HIGHS AND HOLD THICKER CLOUD COVER OVER THE AREA. SITES IN THE NORTH SHOULD BE HELD TO THE 60S TODAY. UPDATES HAVE BEEN POSTED. /22/ && .PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH TUESDAY NIGHT...WET WEATHER WILL BE THE RULE IN THE SHORT TERM. WIDESPREAD RAINFALL CURRENTLY ACROSS NRN ZONES WILL DECREASE IN COVERAGE AS THE BACK EDGE OF THE SHORTWAVE MOVES INTO THE AREA BY EARLY AFTERNOON. 850 MB WIND FLOW WILL ALSO DECREASE AND VEER TO THE W/SW TODAY TO DECREASE LIFT ACROSS THE BOUNDARY TODAY. HOWEVER...WILL SEE HIGH RAIN CHANCES BEFORE THE SHORTWAVE LIFTS THROUGH AND HAVE INCREASED POPS OVER MAV VALUES FOR TODAY OVER NRN ZONES. HIGH RAIN CHANCES WILL CONTINUE FROM THE SOUTH TODAY AS THE WARM FRONT LOCATED IN THE VICINITY OF THE COAST THIS MORNING SHIFTS NWD. EXPECT DEEPENING MOISTURE IN THE WARM SECTOR THAT RESULTS OVER SRN ZONES FOR INCREASING 850 MB THETAE VALUES BUT LIMITED LAPSE RATES. EXPECT A FEW RUMBLES OF THUNDER WITH THE BEST CHANCE OF CONVECTION OVER SRN ZONES THIS AFTERNOON BUT SEVERE CONVECTION IS NOT LIKELY. THE FRONTAL BOUNDARY SLIPS BACK SWD TONIGHT. WEAK SURFACE RIDGING DROPS INTO THE MID MS VALLEY REDUCING PW VALUES OVER THE AREA. WEAK WAVES WILL CONTINUE TO TRACK ACROSS THE REGION...PUSHING THROUGH WEAK UPPER RIDING THAT DEVELOPS OVER THE AREA TUESDAY. 850 MB FLOW WILL INCREASE DURING THE DAY AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM UPSTREAM AND THE FRONTAL BOUNDARY WILL LIFT NWD AGAIN INTO THE REGION. WILL SEE INCREASING MOISTURE AND INCREASING ISENTROPIC LIFT TUESDAY AND HAVE FOLLOWED SLIGHTLY WETTER POPS OVER LATEST MAV GUIDANCE. MOISTURE CONTINUES TO INCREASE TUESDAY NIGHT WITH PRECIPITABLE WATER VALUES 2 INCHES OR HIGHER ACROSS THE AREA WHEN THE SRN FRINGES OF THE NEXT WAVE SWEEP THROUGH. LONG TERM...WEDNESDAY THROUGH MONDAY...SURFACE FRONT WILL CONTINUE TO EXTEND ACROSS THE NORTHERN PORTIONS OF THE AREA ON WEDNESDAY WITH A STRONG SHORT WAVE AND ASSOCIATED SURFACE LOW EXITING THE AREA BY LATE WEDNESDAY AFTERNOON. THE FRONT WILL CONTINUE TO EXTEND ACROSS THE AREA WEDNESDAY NIGHT WITH SHOWERS CONTINUING ALONG THE BOUNDARY INTO THURSDAY MORNING. THE GFS/EURO/NAM ARE IN PRETTY GOOD AGREEMENT THAT THE COLD FRONT WILL FINALLY MAKE A PUSH SOUTH ACROSS THE AREA THURSDAY AFTERNOON AND EVENING AS THE UPPER TROUGH DEEPENS AND BEGINS TO MOVE EAST. ABUNDANT MOISTURE WILL BE AVAILABLE ON THURSDAY WITH PWATS ABOVE 2 INCHES OVER MOST OF THE AREA. WITH UNIDIRECTIONAL FLOW ACROSS THE AREA...HEAVY RAINFALL WILL BE POSSIBLE AS STORMS TRAIN ALONG THE BOUNDARY. ML CAPES OF 2000-2500 J/KG AND DECENT SPEED SHEAR WILL SUPPORT STRONG TO SEVERE STORMS ALONG AND AHEAD OF THE BOUNDARY...SO WILL CONTINUE THE MENTION OF THIS IN THE HWO. A FEW SHOWERS WILL BE POSSIBLE EARLY ON FRIDAY BEFORE MUCH DRIER AIR MOVES IN DURING THE DAY ON FRIDAY WITH PWATS FALLING DOWN NEAR 0.5 INCH. ALONG WITH IT WILL BE MUCH COOLER AIR WITH HIGHS IN THE LOW 60S ACROSS MUCH OF THE AREA. THE GFS/EURO INDICATE H925 TEMPS BELOW 3C OVER MUCH OF THE AREA BY SATURDAY MORNING...BUT WITH THE WINDS REMAINING UP THERE SHOULD BE ENOUGH MIXING TO KEEP TEMPS UP A BIT BUT STILL WELL BELOW WHAT MEX GUIDANCE INDICATES. SATURDAY WILL BE COOL WITH HIGHS GENERALLY IN THE UPPER 50S TO LOW 60S ACROSS THE AREA. GFS/EURO INDICATE THAT THE SURFACE HIGH WILL SHIFT OVER THE AREA SATURDAY NIGHT AND THIS SHOULD ALLOW THE WINDS TO CUT OFF AND THUS OVERNIGHT TEMPS WILL AGAIN BE COOLER WITH LOWS IN THE UPPER 30S IN THE NORTH TO LOW 40S IN THE SOUTH. MADE SIGNIFICANT CUTS TO MEX GUIDANCE HIGHS AND LOWS THROUGH THE WEEKEND. THE HIGH SHIFTS TO THE EAST ON MONDAY AND SOUTHEASTERLY WARMER FLOW WILL RETURN TO THE ARKLAMISS./15/ && .AVIATION...A LARGE AREA OF MODERATE RAIN WAS COVERING THE NORTHERN HALF OF THE AREA THIS MORNING WITH A FEW EMBEDDED THUNDERSTORMS NEAR INTERSTATE 20. THIS HAS LED TO WIDESPREAD IFR/LIFR CIGS THIS MORNING WITH BKN-OVC DECKS BELOW 1000 FEET. AREAS OF MVFR VSBYS WERE ALSO BEING OBSERVED ACROSS THE AREA IN THE HEAVIER RAINFALL. ALTHOUGH THE UPPER LEVEL DISTURBANCE HAS SHIFTED EAST OF THE AREA WIDESPREAD RAINFALL WILL BE SLOW TO END IN THE NORTH AND SPREAD FARTHER SOUTH THROUGH THE AFTERNOON. RAIN WILL PREVAIL BUT A ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 20. RAIN CHANCES WILL DECREASE TONIGHT. WILL SEE WIDESPREAD IFR/LIFR CIGS LATE TONIGHT WITH OCNL MVFR VSBYS IN FOG...LOCALLY LOWER IN THE REMAINING SHOWERS. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 64 80 70 / 97 54 74 78 MERIDIAN 74 62 80 67 / 100 47 58 79 VICKSBURG 76 63 79 70 / 92 57 83 77 HATTIESBURG 78 68 83 69 / 92 44 64 57 NATCHEZ 77 66 81 72 / 99 72 86 67 GREENVILLE 71 59 75 67 / 98 37 78 85 GREENWOOD 70 59 76 67 / 98 35 67 85 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-025>037-040>042. LA...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009. AR...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075. && 03/15
Hazardous weather outlook, Oct 12, 7:22 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT MON OCT 12 2009 LAZ015-016-023>026-MSZ038-039-043>066-072>074-131230- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 722 AM CDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERSISTENT PERIODS OF RAINFALL WILL RESULT IN PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS TODAY...ESPECIALLY OVER AREAS NORTH OF INTERSTATE 20. RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE ARKLAMISS TODAY. A WEATHER DISTURBANCE WILL TRACK ACROSS AREAS NORTH OF INTERSTATE 20 THIS MORNING AND AN ADVANCING WARM FRONT WILL MAINTAIN RAIN CHANCES OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. RAINFALL WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL REDEVELOP TUESDAY...RESULTING IN THE POSSIBILITY OF LOCAL FLOODING ON ROADWAYS AND IN LOW LYING AREAS GIVEN THE SATURATED CONDITIONS CURRENTLY IN PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 20. A WARM FRONT WILL LIFT INLAND DURING THE DAY AND INCREASING SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL RESULT IN WIDESPREAD RAINFALL AND ISOLATED STRONG STORMS. ON THURSDAY...A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE NORTH OF INTERSTATE 20 BRINGING MORE RISK OF FLASH FLOODING TO THESE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-131230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 722 AM CDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERSISTENT PERIODS OF RAINFALL MAY RESULT IN FLOODING TODAY OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF A LINE FROM BASTROP TO YAZOO CITY TO COLUMBUS. THE PRIMARY FLOODING RISK WILL OCCUR THROUGH NOON. A WEATHER DISTURBANCE WILL TRACK ACROSS AREAS NORTH OF INTERSTATE 20 THIS MORNING AND AN ADVANCING WARM FRONT WILL MAINTAIN RAIN CHANCES OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. RAINFALL WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL REDEVELOP TUESDAY...RESULTING IN THE POSSIBILITY OF LOCAL FLOODING ON ROADWAYS AND IN LOW LYING AREAS GIVEN THE SATURATED CONDITIONS CURRENTLY IN PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 20. A WARM FRONT WILL LIFT INLAND DURING THE DAY AND INCREASING SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL RESULT IN WIDESPREAD RAINFALL AND ISOLATED STRONG STORMS. ON THURSDAY...A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE NORTH OF INTERSTATE 20 BRINGING MORE RISK OF FLASH FLOODING TO THESE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Oct 12, 7:46 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CDT MON OCT 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN COLUMBUS 33.51N 88.40W
10/12/2009 U0.00 INCH LOWNDES MS EMERGENCY MNGR
MINOR STREET FLOODING
&&
BURSELocal storm report, Oct 12, 7:48 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
748 AM CDT MON OCT 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN LAKE VILLAGE 33.32N 91.28W
10/12/2009 U0.00 INCH CHICOT AR EMERGENCY MNGR
MINOR FLOODING ON COUNTY ROADS AND HIGHWAY 65
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:03 AM CDT | Flash Flood Watch | JAN | Ashley, Chicot | 9 hr |
| Oct 12, 7:25 AM CDT | Flash Flood Warning | JAN | Chicot | 2 hr |
| Oct 12, 9:29 AM CDT | Flash Flood Warning | JAN | Chicot | 5 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.